It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

HIV and medication

page: 1
0

log in

join
share:

posted on Aug, 10 2006 @ 10:51 AM
link   
I have a friend who started HIV medication about 2 months ago. He thinks it is already affecting his face. My question is: How long do the medications usually take to start affecting the face? Also, I thought they have come along way in new medications that don't affect body fat as much?

Thanks in advance.




posted on Aug, 10 2006 @ 01:58 PM
link   
What do you mean by "affecting is face"? There are still some medications that run the risk of lipodystrophy or lipid redistribution, but there are also drugs you take in combination to lessen and often prevent this. Out of curiosity, which drugs are in your friend's regimen?

Mariella



posted on Aug, 10 2006 @ 03:24 PM
link   
Thanks for the reply. He takes Truvata and sustiva. That's exactly what I meant. Thanks again.



posted on Aug, 10 2006 @ 04:05 PM
link   
Hmm, well, there is an important link here. Does your friend have high blood lipids? Although the official, clinical relationship between high blood lipids and lipodystrophy/atrophy hasn't been proven yet, many doctors see them as going hand and hand in some patients. Sustiva actually tends to increase blood lipids, leading some to believe, not know for sure but believe, that it may carry a higher risk for lipodystrophy and atrophy.

Hope this helps! And keep in mind, the answer is NOT stopping medicaiton, that will hurt and HIV patient TREMENDOUSLY and it could cause him to become resistant to that drug, a veritable death sentence for some patients who are resistant or incompatible with other drugs. Rather, have your friend address this concern with his specialist.

Mariella



posted on Aug, 11 2006 @ 08:32 AM
link   
Thanks for the info. He actually did contact his doctor and the doctor said from what he described, it doesn't sound HIV or medication related. Thanks for all the info though....it will come in handy in the future.




top topics
 
0

log in

join